MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SURESHOT META STANDARD DRILL GUIDE PROBE; ORTHOPEDIC STEREOTAXIC INSTRUMENT

SMITH & NEPHEW, INC. SURESHOT META STANDARD DRILL GUIDE PROBE; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 71692814
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/23/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an osteosynthesis of the femur with a retrograde nail, at the time of performing navigated distal locks, the monitor did not recognize the sensor of the sureshot guide, for which the monitor was turned off.A new attempt was made and it is not possible, an alert appeared on the monitor, "invalid or broken sensor", the procedure could be completed without the use of this guide.No damage caused.Patient's conditions is stable.Delay less than or equal of 30 minutes.Procedure finished with s&n backup device.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved or product information, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
SURESHOT META STANDARD DRILL GUIDE PROBE
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10564687
Report Number1020279-2020-04769
Device Sequence Number11403578
Product Code OLO
UDI-Device Identifier03596010648143
UDI-Public03596010648143
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K092497
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71692814
Device Catalogue Number71692814
Device Lot Number19MK00049
Initial Date Received by Manufacturer 08/26/2020
Supplement Date Received by Manufacturer05/26/2021
Initial Report FDA Received Date09/21/2020
Supplement Report FDA Received Date05/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight69